Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Nov 20, 2017, 12:05 PM EST for Erie County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 20, 2017, 12:05 PM EST (17:05 UTC)
- Expired
- Nov 20, 2017, 1:00 PM EST
- In force
- 55 min
- Issued by
- NWS Buffalo, NY
County Erie County, NY
The radar
The Buffalo radar (KBUF), 9 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.1 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
995
WWUS81 KBUF 201705
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
1205 PM EST MON NOV 20 2017
NYZ001-002-010>012-085-201800-
Southern Erie-Wyoming-Orleans-Genesee-Niagara-Northern Erie-
1205 PM EST MON NOV 20 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHWESTERN WYOMING...
NORTHEASTERN ERIE...SOUTHEASTERN NIAGARA...SOUTHWESTERN ORLEANS AND
WESTERN GENESEE COUNTIES...
At 1203 PM EST, A band of moderate lake effect snow will move
through the Buffalo Metro area through 1pm, producing a quick inch
or two of snow accumulation along with localized poor visibility to
a quarter mile. Snow will end after 1pm with improving conditions as
temperatures will return to above freezing and any snow accumulation
on roads will quickly melt.
Locations impacted include...
Buffalo, Cheektowaga, West Seneca, North Tonawanda, Clarence,
Lackawanna, Kenmore, Depew, Tonawanda and Amherst.
This includes Interstate 90 between exits 56 and 48A.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4305 7900 4324 7839 4282 7816 4275 7888
4280 7892 4283 7893 4293 7890 4296 7893
4296 7896 4299 7901 4302 7902
$$
ChurchWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Nov 20, 11:12 AM EST, 53 minutes earlier.
Area forecast discussion, Nov 20, 11:12 AM EST, 53 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1112 AM EST Mon Nov 20 2017
.SYNOPSIS...
While accumulating lake snows will persist east and southeast of the
lakes through this afternoon, high pressure passing across the deep
south tonight will signal a warm up for our region with the lake
snows ending. A southerly flow around the large high will boost
temperatures into the 50s throughout our region on Tuesday, but
the warm up will be short lived as the next cold front will
plow across the area Tuesday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
The deep cyclonic flow of chilly air that has been in place for the
second half of the weekend will give way to ridging this afternoon,
and this will result in the start of a warm advective pattern. This
will bring an end to the accumulating lake snows southeast of both
lakes, but not before depositing a couple more inches of
accumulation east of Lake Erie and significant accumulations
east of Lake Ontario.
Impressive lake effect snow band east of lake Ontario producing
snowfall rates of at least 3 inches per hour across northern
Oswego, southern Jefferson and southern Lewis counties. Flow
has backed a bit to a more westerly direction allowing for the
long fetch of Lake Ontario to be realized allowing for this
intensification of the snow band. Several mesoscale models keep
this band going through the afternoon in the same general
location, therefore lake effect snow warnings will remain in
place for the eastern Lake Ontario region, specifically the Tug
Hill region where over a foot of snow is likely.
Lake effect also continuing off Lake Erie as the low level flow
has backed to southwesterly. This has also allowed an uptick to
the snow band as it lifts northward toward thew Buffalo metro
area. Though snowfall amounts will not be nearly as impressive
as off of Lake Ontario, we could still additional accumulations
through mid afternoon of 1 to 3 inches.
As we move through the late afternoon into early tonight, the lake
bands will gradually weaken. The weakening process will occur
first off of Lake Erie where the warm air advective process will
occur first which will effectively lower the cap to under 5K
feet. The diminishing lake response will occur about 6 hours
later for Lake Ontario with the lake band being erased by
midnight or so.
Otherwise, this afternoon will feature a wealth of clouds with
the mercury peaking a few degrees higher than those from Sunday.
Winds gusting to 30 mph at times will likely keep us from
noticing the negligible warm up though, as wind chills will be
in the 20s and lower 30s.
As our low level flow becomes more southwesterly tonight, drier
air will advect into the region. This will lead to clearing
from the southwest that will end with mainly clear skies over
the western counties by midnight. The strength of the warm
advection will support a non-diurnal temperature trend, as our
lows should occur by midnight or so with gradually rising
temperatures thereafter through daybreak.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
On Tuesday surface low pressure over Central Ontario Province will
slowly push northeastward into western Quebec...while slowly dragging
its trailing cold front in our direction. With our area remaining
well out ahead of the front...we can expect a dry day with fairly
plentiful sunshine through midday/early afternoon only giving way to
some increasing clouds during the mid to late afternoon hours. This
said...the tightening pressure gradient in place out ahead of the cold
front will also guarantee the development of another round of rather
breezy to windy conditions during the day...with the strongest winds
found across far WNY which will lie under an axis of stronger (40-50
knot) flow in the 925-850 mb layer. While the low level warm air advection
regime will help to prevent these stronger winds from totally mixing down
to the surface...the prevailing south-southwesterly low level flow will
still be supportive of some wind gusts approaching or potentially even
meeting low-end advisory levels across Niagara and portions of Northern
Erie Counties...for which a mention will be added to our Hazardous
Weather Outlook. Otherwise we can expect a rather mild day...with the
aforementioned breezy to windy conditions...fairly plentiful sunshine...
and 925 mb temps of +4C to +7C all leading to widespread high temps in
the lower to mid 50s...and a few spots in the Finger Lakes possibly
even reaching the upper 50s.
Tuesday night the surface low will gradually lift toward the Ungava
Peninsula while dragging its trailing cold front across our region.
While the main surface low will thus remain far to our north...the
boundary will still have the robust support of a fairly sharp mid
level trough to work with...and this combined with low level convergence
and moisture pooling along the boundary should be more than sufficient
to generate a fairly solid band of rain showers as the front crosses
our region...for which PoPs have been further bumped up into the high
likely range. In the wake of the frontal passage...modest cold air
advection may then lead to the frontal precipitation briefly mixing with
or changing over to wet snow before quickly ending overnight...with only
very minimal snowfall accums of under a half inch possible across the
higher terrain. Otherwise...the cold advection regime behind the front
will result in low temperatures falling back to the lower to mid 30s.
Following Tuesday night's frontal passage...high pressure with colder
and much drier air will build across the region Wednesday and Wednesday
night. While this fresh airmass will be plenty cold enough to support a
lake response east and/or southeast of the lakes...its rather dry nature
should limit this to just some scattered light snow showers east-southeast
of the lakes Wednesday...with these then likely falling apart altogether
Wednesday night as the ridge crests overhead. Otherwise conditions will
be mainly dry...and thus favorable for pre-Thanksgiving travel across
our region. With regard to temperatures...the colder airmass will result
in high temps remaining confined to the mid and upper 30s on Wednesday...
with lows then ranging through the 20s Wednesday night.
On Thanksgiving Day fair/dry weather should largely continue with the
aforementioned surface ridge remaining in place a little to our south...
with just a few scattered lake effect snow showers possible across the
North Country as the next cold front approaches from the northwest...
and leads to an increase in moisture across Lake Ontario. Otherwise high
temperatures will again generally range between 35 and 40 degrees...
albeit with a gradually freshening southwest wind as the pressure
gradient tightens some out ahead of the approaching cold front.
Finally for Thanksgiving night...the various guidance packages have
come into better agreement that the next cold front will quickly slide
southeastward across our region...though the bulk of its effects still
look to remain largely confined to the North Country...where scattered
frontally-driven snow showers may at least become briefly enhanced by
Lake Ontario and lead to some minor accumulations. Meanwhile...the rest
of the area should be drier with much more widely scattered snow showers.
Temperature-wise...we can expect more of the same with overnight lows
ranging in the mid to upper 20s.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
On Friday...mainly dry and uneventful weather will return as another
narrow ridge of high pressure quickly traverses the region in the wake
of Thursday night's cold front. As the axis of this ridge departs to
our east...developing warm air advection will help afternoon highs
to largely climb back into the lower 40s south of Lake Ontario...and
into the mid to upper 30s across the North Country.
After that...it still appears that the rest of this period will feature
a return to more unsettled weather courtesy of a another area of low
pressure that the medium range guidance packages all track eastward
across Ontario and Quebec Provinces Friday night through Saturday
night. Out ahead of this system...continued warm air advection should
lead to a non-diurnal temperature trend and renewed chances for rain
and snow showers Friday night...followed by a relatively mild day and
some additional rain showers on Saturday as the low pivots its trailing
cold front into our region. Following the cold frontal passage...steady
cold air advection should result in lingering rain showers changing back
over to snow showers Saturday night...with a general northwesterly flow
of colder air then supporting scattered snow showers and areas of lake
effect snow southeast of the lakes on Sunday.
&&
.AVIATION /16Z MONDAY THROUGH FRIDAY/...
VFR conditions will be found across the majority of the region
this afternoon, as a large area of high pressure will nose
north across our region from the southern states. The only
issue will be continued lake effect snow that will be found
east of the lakes.
A band of lake effect snow off Lake Erie may produce a period of
MVFR conditions for sites from KBUF and KJHW early this
afternoon. During the mid to late afternoon, this activity will
weaken and push north toward KIAG.
More significant lake snows will be found southeast of Lake Ontario.
This activity will focus mainly on the Tug Hill. There is a
chance that MVFR/IFR conditions may reach KART between 18z and
00Z as the steering flow backs a bit more.
Tonight...skies will clear so that VFR conditions can be
anticipated. There will be the potential for low level wind
shear. The greatest risk for this will come over the Western
Southern Tier and Finger lakes region.
Outlook...
Tuesday...Mainly VFR.
Wednesday...Rain and snow showers with a chance of MVFR/IFR.
Thursday...VFR, but MVFR in lake effect -SHSN E of the lakes.
Friday...Mainly VFR.
&&
.MARINE...
Small craft advisories will be in place for all of the New York
nearshore waters...including the BUF Harbor and IAG Upper IAG
River...for the bulk of the forecast period.
While the deep storm system from the weekend continues to move away
across the Canadian maritimes...strong high pressure over the Deep
South will Keep a relatively strong surface pressure in place over
the region. This will keep moderately strong winds in place...
although there will be times when winds will subside to under 15
knots.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 6 PM EST this evening for
NYZ006>008.
MARINE...Small Craft Advisory until 6 PM EST Tuesday for LEZ020-040-041.
Small Craft Advisory until 6 PM EST Tuesday for
LOZ030-042>045.
&&
SYNOPSIS...RSH/TMA
NEAR TERM...RSH/TMA
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH/TMA
MARINE...RSH/TMAHazardous weather outlook, Nov 20, 10:42 AM EST, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1042 AM EST Mon Nov 20 2017 NYZ001-010-211545- Niagara-Northern Erie- 1042 AM EST Mon Nov 20 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ002-003-011>014-019>021-085-211545- Orleans-Monroe-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 1042 AM EST Mon Nov 20 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004-211545- Wayne- 1042 AM EST Mon Nov 20 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-211545- Oswego- 1042 AM EST Mon Nov 20 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ005-211545- Northern Cayuga- 1042 AM EST Mon Nov 20 2017 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-211545- Jefferson-Lewis- 1042 AM EST Mon Nov 20 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-211545- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1042 AM EST Mon Nov 20 2017 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Nov 20, 9:59 AM EST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Buffalo NY
959 AM EST MON NOV 20 2017
NYZ006>008-201600-
Jefferson-Oswego-Lewis-
959 AM EST MON NOV 20 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHWESTERN JEFFERSON...
SOUTHERN LEWIS AND NORTHEASTERN OSWEGO COUNTIES...
At 959 AM EST, A band of lake effect snow producing snow fall rates
of up to 3 inches per hour is located along a line extending from
near Sandy Creek to near Mohawk Hill. Locations impacted include...
Sandy Island Beach State Park, Stony Point, Pulaski, Adams,
Redfield, Selkirk Shores State Park, Highmarket, Mexico Point State
Park, Whetstone Gulf State Park and Southwick Beach State Park.
This includes Interstate 81 between exits 35 and 41.
Visibilities will drop quickly to less than a quarter of a mile in
this band of lake effect snow.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4342 7553 4348 7581 4340 7585 4354 7648
4357 7636 4356 7631 4358 7626 4378 7629
4383 7636 4387 7635 4387 7639 4388 7638
4372 7512 4361 7511
WelchLocal storm report, Nov 20, 10:17 AM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1017 AM EST MON NOV 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 W WEBSTER 43.21N 77.48W
11/20/2017 M5.0 INCH MONROE NY COCORAHS
24-HOUR SNOWFALL.
0800 AM SNOW 5 N ALLEGANY 42.16N 78.49W
11/20/2017 M7.0 INCH CATTARAUGUS NY COCORAHS
24-HOUR SNOWFALL.
&&
EVENT NUMBER BUF1701603
EVENT NUMBER BUF1701604
CHURCHSpecial weather statement, Nov 20, 10:59 AM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1059 AM EST MON NOV 20 2017
NYZ006>008-201700-
Jefferson-Oswego-Lewis-
1059 AM EST MON NOV 20 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHWESTERN JEFFERSON...
LEWIS AND NORTHEASTERN OSWEGO COUNTIES...
At 1059 AM EST, A band of lake effect snow producing snow fall rates
of up to 3 inches per hour along a line extending from near
Southwick Beach State Park to 8 miles southeast of Whetstone Gulf
State Park.
Locations impacted include...
Sandy Island Beach State Park, Stony Point, Lowville, Pulaski, Adams,
Redfield, Selkirk Shores State Park, Highmarket, Adams Center and
Southwick Beach State Park.
This includes Interstate 81 between exits 36 and 43.
Visibilities may drop quickly to less than a quarter of a mile in
this band of lake effect snow.
A Lake Effect Snow Warning is in effect for the area. Please monitor
local media outlets and the National Weather Service for further
statements.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4342 7553 4348 7581 4347 7583 4357 7637
4357 7627 4369 7626 4378 7629 4383 7636
4387 7635 4384 7644 4385 7647 4395 7643
4381 7513 4361 7511
WelchLocal storm report, Nov 20, 11:13 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1113 AM EST MON NOV 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 2 NE WEBSTER 43.24N 77.39W
11/20/2017 M5.3 INCH MONROE NY CO-OP OBSERVER
&&
EVENT NUMBER BUF1701605
CHURCHSpecial weather statement, Nov 20, 12:02 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1202 PM EST MON NOV 20 2017
NYZ006>008-201800-
Jefferson-Oswego-Lewis-
1202 PM EST MON NOV 20 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHWESTERN JEFFERSON...
LEWIS AND NORTHEASTERN OSWEGO COUNTIES...
At 1200 PM EST, A band of lake effect snow producing snow fall rates
of up to 3 inches per hour along a line extending from near Adams to
near McKeever.
Locations impacted include...
Sandy Island Beach State Park, Stony Point, Lowville, Adams,
Highmarket, Adams Center, Henderson Harbor, Barnes Corners, Whetstone
Gulf State Park and Southwick Beach State Park.
This includes Interstate 81 between exits 37 and 44.
Visibilities will drop quickly to less than a quarter of a mile in
this band of lake effect snow.
A Lake Effect Snow Warning is in effect for the area. Please monitor
local media outlets and the National Weather Service for further
statements.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4350 7536 4361 7626 4378 7629 4383 7636
4387 7635 4386 7641 4396 7642 4396 7634
4399 7635 4386 7514 4361 7511
WelchSpecial weather statement, Nov 20, 12:05 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1205 PM EST MON NOV 20 2017
NYZ001-002-010>012-085-201800-
Southern Erie-Wyoming-Orleans-Genesee-Niagara-Northern Erie-
1205 PM EST MON NOV 20 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHWESTERN WYOMING...
NORTHEASTERN ERIE...SOUTHEASTERN NIAGARA...SOUTHWESTERN ORLEANS AND
WESTERN GENESEE COUNTIES...
At 1203 PM EST, A band of moderate lake effect snow will move
through the Buffalo Metro area through 1pm, producing a quick inch
or two of snow accumulation along with localized poor visibility to
a quarter mile. Snow will end after 1pm with improving conditions as
temperatures will return to above freezing and any snow accumulation
on roads will quickly melt.
Locations impacted include...
Buffalo, Cheektowaga, West Seneca, North Tonawanda, Clarence,
Lackawanna, Kenmore, Depew, Tonawanda and Amherst.
This includes Interstate 90 between exits 56 and 48A.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4305 7900 4324 7839 4282 7816 4275 7888
4280 7892 4283 7893 4293 7890 4296 7893
4296 7896 4299 7901 4302 7902
ChurchThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 1:18 AM EST | Small Craft Advisory | BUF | 42 hr | |
| Nov 20, 7:37 AM EST | Special Weather Statement | BUF | Oswego | 83 min |
| Nov 20, 8:50 AM EST | Winter Weather Advisory | BUF | Jefferson | 104 min |
| Nov 20, 9:05 AM EST | Special Weather Statement | BUF | Lewis | 55 min |
| Nov 20, 9:59 AM EST | Special Weather Statement | BUF | Lewis | 61 min |
| Nov 20, 10:59 AM EST | Special Weather Statement | BUF | Lewis | 61 min |
| Nov 20, 12:02 PM EST | Special Weather Statement | BUF | Lewis | 58 min |
| Nov 20, 1:00 PM EST | Special Weather Statement | BUF | Lewis | 60 min |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.